Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 30, 2014, 08:18:00 PM

Login with username, password and session length


Members
  • Total Members: 23350
  • Latest: Smasher
Stats
  • Total Posts: 636687
  • Total Topics: 48324
  • Online Today: 179
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Lypoatrophy  (Read 1975 times)

0 Members and 1 Guest are viewing this topic.

Offline Sjca95126

  • member
  • Posts: 1
Lypoatrophy
« on: May 31, 2013, 07:08:14 PM »
I have been taking HIV meds since 1995.  I have been on Viread, Kaletra and stavudine for the last six or seven years.  About 5 years ago I started loosing fat in my legs, arms, waist and face.  I feel like it has gotten worse in the last year.  I have read that almost all HIV meds have this side effect.  Has anyone heard of an HIV combination that doesn't cause lypoatrophy.  My doctor is reluctant to switch my meds because they have been working for me for several years.  I cant stand the way I look so Im going to insist that i get switch to another combination and have some options to discuss with him.  Please help   :(
« Last Edit: May 31, 2013, 07:17:54 PM by Sjca95126 »

Offline jkinatl2

  • Member
  • Posts: 6,007
  • Doo. Dah. Dipp-ity.
Re: Lypoatrophy
« Reply #1 on: May 31, 2013, 07:38:37 PM »
I have been taking HIV meds since 1995.  I have been on Viread, Kaletra and stavudine for the last six or seven years.  About 5 years ago I started loosing fat in my legs, arms, waist and face.  I feel like it has gotten worse in the last year.  I have read that almost all HIV meds have this side effect.  Has anyone heard of an HIV combination that doesn't cause lypoatrophy.  My doctor is reluctant to switch my meds because they have been working for me for several years.  I cant stand the way I look so Im going to insist that i get switch to another combination and have some options to discuss with him.  Please help   :(

There are a LOT of meds that don't cause lipoatrophy, and your doctor is absolutely WRONG in pushing back for what it, essentially, a quality of life issue. Is he going to pay for youir Egrifta? I get so mad.

I have been on meds since 1993, from AZT monotherapy to, finally, one that seems to be more or less working for me. Isentress, Prezista, Truvada and Norvir. You might not need all those, as you seem like you haven't been medicine-shopping to the extent I did - but I managed to avoid Lipo by essentially going off meds until they had stuff that wasn't causing it.

You have EVERY RIGHT to change your regimen, particularly if it's causing major, perhaps permanent disfiguration. It makes me mad that some doctors refuse to look up from their clipboards and see the person sitting before them. Fuck that.

PLEASE avail yourself of the LESSONS section on this site, especially here:

http://www.aidsmeds.com/list.shtml

YOU have the right and the obligation to look at your entire quality of life when it comes to yor meds. CD4 and VL are not the only markers for health, and certainly not the only measure of the quality of life.

I sincerely hope you resolve this. If need be, with another doctor.

BTW, welcome to the forums!

JK
"Many people, especially in the gay community, turn to oral sex as a safer alternative in the age of AIDS. And with HIV rates rising, people need to remember that oral sex is safer sex. It's a reasonable alternative."

-Kimberly Page-Shafer, PhD, MPH

Welcome Thread

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Lypoatrophy
« Reply #2 on: June 01, 2013, 12:50:05 PM »
Hi SJ, welcome to the forums.

It looks like you're posting from the US, and any doctor in the US or other developed nation who refuses to take a patient off stavudine (aka d4T, aka Zerit) doesn't know what the hell they're doing.

Stavudine is well-known to cause lipoatrophy, and even more well-known to cause peripheral neuropathy. There are plenty of other meds you can take that will NOT cause either of these problems.

It sounds like a bit of doctor-shopping may be a priority for you. Good luck and keep us posted.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline deibster

  • Member
  • Posts: 153
Re: Lypoatrophy
« Reply #3 on: June 10, 2013, 07:25:03 PM »
Hi SJCA,
I know exactly what you're talking about & I really feel for you. I have no fat left in my hands, arms or lower legs. The slightest bump of my hand, lower arm or lower leg on anything & I get a large bruise. Once I landed in the hospital because one of these bumps tore a huge flap of skin back on my shin & it had to be 'derma-glued' back into place. Another time I landed in the hospital because a small cut on my elbow suddenly got infected, a week after I had cut myself.

I was taken off of Zerit, d4T about 9 years ago. I was taken off of Kaletra about 3 years ago. They both cause Lypoatrophy. I was taken off of the Viread, at the same time as the Kaletra, because I had elevated blood or serum creatinine levels and it has come down but Not to a normal level. Tenofavir (in Viread, Truvada and several other combination drugs) can cause permanent kidney damage. Please write and let us know how you are doing. Best of luck.
Hugs from Provincetown, Deiby
Poz since Dec 1992. Meds since 1995. Disability since 2005.

Prezista/Norvir, Epzicom, Cytomel, Prevacid, pravastatin, Fenofibrate, Remeron, Zoloft, Concerta, doxazosin, Allegra180, Nasocort, Centrum, Flax Oil, Fish Oil

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.